Tachycardia & Migraine

Mere Community Member November 01, 2009
  • Does anyone experience tachycardia 'out of the blue' when going through a migraine phase?  Does it have to do with instability in the autonomic system?

     

    Very interested to know...

     

    Meredith

12 Comments
  • Nancy Harris Bonk
    Health Guide
    Nov. 02, 2009

    Hello, and welcome to MyMigraineConnection.com!

     

    I haven't heard of this before, but that doesn't mean it hasn't happened. You could go over to the forum and ask the same question to our members and see if they can help you too. There will be more information on how to do that below.

     

    Thank you for creating a SharePost. SharePosts are a form...

    RHMLucky777

    Read More

    Hello, and welcome to MyMigraineConnection.com!

     

    I haven't heard of this before, but that doesn't mean it hasn't happened. You could go over to the forum and ask the same question to our members and see if they can help you too. There will be more information on how to do that below.

     

    Thank you for creating a SharePost. SharePosts are a form of blogging, and there are many things you can do with them. You can share an experience, suggest something that's helped you, use SharePosts as a Migraine and headache journal, and many other things.

    We also have a discussion forum that you may want to check out. Especially if you have questions or are looking for information, you may find the interaction on the forum to be quite helpful. To get to the forum, just look for the orange box marked "Manage" and click on the Migraine Forums link. Because our forums are maintained by a third party, you'll need to register for the forum. You can use the same information you used to create your community log-in if you like. If you want to go directly to the forum, you can click HERE.

    Along with your personal "My Home" page and the discussion forum, you'll find links to a great deal of helpful information and a spot to sign up for our free newsletter on the main page of our site, http://www.MyMigraineConnection.com.

    If you have any questions, please feel free to post them to the forum or send me a message through my profile.

    Welcome again,

     

    Nancy Bonk
    MyMigraineConnection.com Expert

  • Anonymous
    peacehorse63
    Nov. 13, 2009

    Meredith,

     

    I definately can relate to this. When my migraine is coming on, my heart will skip and palpitate (it's one of the ways I can tell I'm getting one, many times before the real pain/pressure starts). I also have some tachycardia and palpitations during the migraine and also once I take my Zomig. Sometimes the Zomig "takes away" the palpitations...

    RHMLucky777

    Read More

    Meredith,

     

    I definately can relate to this. When my migraine is coming on, my heart will skip and palpitate (it's one of the ways I can tell I'm getting one, many times before the real pain/pressure starts). I also have some tachycardia and palpitations during the migraine and also once I take my Zomig. Sometimes the Zomig "takes away" the palpitations (by taking away the migraine if I catch it in time), but other times I'll get worse. I have had a very few instances of fibrillation of my heart with the Zomig, but I have a lot more trouble with Imitrex. For this reason, I take the Zomig with some caution, but I stay away from the Imitrex completely.

     

    My Neurologist said that the migraines actually trigger the heart issues, not the other way around.

     

    Hope this helps! Thanks so much for bringing this up: I always wondered if other migraineurs had heart-related issues with their migraines.

     

    Paula

    • Mere
      Nov. 15, 2009

      I really hate to say this but I am glad that I am not the only one... Why do we have to deal with such freaky symptoms.  It is all so whole-body encompassing and I am so tired of this.

       

      I have been trying to take the Indocin my neurologist gave me and it's making me so sick to my stomach.  Unfortunately, I have to further increase the dossage...

      RHMLucky777

      Read More

      I really hate to say this but I am glad that I am not the only one... Why do we have to deal with such freaky symptoms.  It is all so whole-body encompassing and I am so tired of this.

       

      I have been trying to take the Indocin my neurologist gave me and it's making me so sick to my stomach.  Unfortunately, I have to further increase the dossage for it to really help...

       

      I am sorry to rant... I just hope that we all have a good week ahead.

       

      Thank you for writing to me.

       

      M

    • Anonymous
      Suz
      Nov. 16, 2009

      Hi, What daily dose are you up to?  Do you take it 2 or 3 times a day. I just started taking it and I am at 25mg 3x a day. I have had migraines for several years and recently they have changed in frequency and intensity. I have had headahces 77 out of last 90 days. They think I may be suffering from Hemicrania Continua and the Indomethacin is suppose to...

      RHMLucky777

      Read More

      Hi, What daily dose are you up to?  Do you take it 2 or 3 times a day. I just started taking it and I am at 25mg 3x a day. I have had migraines for several years and recently they have changed in frequency and intensity. I have had headahces 77 out of last 90 days. They think I may be suffering from Hemicrania Continua and the Indomethacin is suppose to help.   If the meds are making you nauseous, you may want to try taking 20mg of omeprazole (active ingrediant in prilosec) at bedtime.  I hear that helps. Suz

    • Mere
      Nov. 16, 2009

      Hi Suz,

       

      I started at 25 mg 3x day, then 50 mg 3x day and then up to 75 mg 3x day.  I am now taking 50 mg.  He did say that I may not feel a total relief until I reach the 75 mg dosage. 

       

      My history sounds similar to yours.  I started getting migraine headaches when I was 12 (I am now 47) and also had abdominal migraine (still...

      RHMLucky777

      Read More

      Hi Suz,

       

      I started at 25 mg 3x day, then 50 mg 3x day and then up to 75 mg 3x day.  I am now taking 50 mg.  He did say that I may not feel a total relief until I reach the 75 mg dosage. 

       

      My history sounds similar to yours.  I started getting migraine headaches when I was 12 (I am now 47) and also had abdominal migraine (still do, apparently).  I have been on Verapamil 240 mg x2 day for probably 15 years but started having a change in frequency last June.  I have been having aura daily now, usually with headache of some degree but sometimes without the headache.

       

      My Dr. is also thinking along the lines of hemicrania and hemiplegic migraines.  Good idea about the Prilosec.

       

      Hope you feel better.

    • Ravenschild54
      Apr. 18, 2012

      Hi i know this is a while after your post but i have searched for similar symptoms to mine and yours fit. I have a similar migraine history to you except i am 57 i have b een used to periods of daily aura and mild headache for years now but for the last 2 weeks i have had daily headaches which are really bad and making me so worried and depressed, I do have...

      RHMLucky777

      Read More

      Hi i know this is a while after your post but i have searched for similar symptoms to mine and yours fit. I have a similar migraine history to you except i am 57 i have b een used to periods of daily aura and mild headache for years now but for the last 2 weeks i have had daily headaches which are really bad and making me so worried and depressed, I do have short periods where it eases but on the whole it is on and aoff all day every day, last night in bed i couldn't sleep becasu of the colors swirling behind my eyes also i had slight tachycardia which is unusual for me because i usually have a pulso of 60bpm. I take propranolol as nothing else really agrees with me, i am terrified i will have a stroke, mt doctor checked my bp which is ok for my age and said it is probably a tension/migraine combo. I have been working late shifts this last week which have not helped.

      I just wondered if you got over the bad period and how long it took x thanks for reading.

  • Lorraine
    Nov. 10, 2009

    I get that to when I am going thru a really bad migraine.  Mostly when I get menstrual migraines.  As a matter of fact,  Last week I had a menstrual migraine that lasted 6 days.  4 of which I stayed in bed.  I had rapid heart rate on and off.  NO meds that I have would work.  It had to just work it self thru.

  • Gabby
    Nov. 01, 2009

    I suffered a Myocardial Infarction thanks to the migraines and being mismanaged. Yes, often I have tachycardias. See a cardiologist who will then refer you to an electrophysiologist (rythm doc). Hope it helps.

    • Mere
      Nov. 02, 2009

      I am sorry to hear that that happened to you, thank you for the advice.

  • Anonymous
    Anonymous
    Nov. 01, 2009

    yes this happened to me.  I was just released from the hospital following an appearant hemipelegig migraine episode - I had never had one before and thought I was having a stroke (I'm 36 years old).  Another concern was that anytime I elevated even just lifting my head, my heart rate would jump up to the 140's.  There was never an explaination...

    RHMLucky777

    Read More

    yes this happened to me.  I was just released from the hospital following an appearant hemipelegig migraine episode - I had never had one before and thought I was having a stroke (I'm 36 years old).  Another concern was that anytime I elevated even just lifting my head, my heart rate would jump up to the 140's.  There was never an explaination for this.  I underwent an echocardiogram, EKG, carotid doppler, EEG, MRI and CT Scan - everything looked good. 

    • Mere
      Nov. 02, 2009

      That sounds bad.  I hope you are better now.